It's not our decision to make for her. She's asking for our advice. So my advice is not to get this.
I was told side effects would be minimal. I had mine in for nearly 5 years. I never even associated any of the problems I was having with Mirena until it was removed and those things went away. My doctor never associated them either, and believe me I had many of those side effects listed on that site. I was never given the information about them though. I was told that I would have lighter periods, possibly none at all and that it wouldn't effect me like the pills/shots did because the hormones stay locally in my uterus. Which was great news to me cause I gianed 50 to 75 lbs on the pills, my blood pressure was threw the roof, and constantly had headaches; with the shots I was sucidal and nearly attempted it but my son was home and I didn't want him to be the one to find me dead at 5 yrs old. Everytime I went to do the doctor with some problem, they asked about my periods and I told them I had an IUD. Apparently the side effects aren't that widely known because he never connected the two.
I asked my husband today if he noticed a difference in me since the Mirena was removed. He said yes. I know I have noticed it in myself. I feel healthier, younger and happier than I have been in years. We hardly fight anymore because I'm not angry all the time, and our sex life has returned (YAY!! best part of having it removed). I'm still waiting on that first period after the removal. I'm at 6 weeks after removal now. Called my gyno she said it could be up to 3 months. All the info I was given said it would come back right away and if I wanted to try to have a baby we could start the same day it was removed. I really trusted my doctor. After reading so many of these posts, I regret trusting him.
I would have never thought that little thing I decided to have put in my uterus 4.5 yrs ago was what was causing me all those problems. I thought it was the best thing in the world, until it was removed and I realized I don't feel like I'm dying anymore and I'm enjoying life again.
Of all the side effects that Danielle listed above, I experienced these during the last 2 to 3 years ... Some more often than others and some that aren't listed, such as memory loss. I noticed that is better too. I didn't even realize that was happening. Was constantly asking my husband the same questions over and over sometimes 5 times within an hour.
Change in menstrual bleeding, such as frequent, prolonged or heavy bleeding, spotting, lighter bleeding, irregular bleeding or stopping of bleeding
* Excessive fluid retention in the body tissues, resulting in swelling (Oedema)
* Weight gain
* Mood swings
* Vaginal discharge
* Hair loss or hair growth
* Skin reactions such as rash or itching
* Decreased sex drive
* You should inform your doctor immediately if you experience any of the following symptoms while you have the Mirena coil fitted: migraine or severe headaches; stabbing pains and/or unusual swelling in one leg; sudden weakness or numbness affecting one side or part of the body; increase in blood pressure; severe abdominal complaints; severe depression;